Epilepsy Home > Zarontin Overdose
Some possible symptoms of a Zarontin overdose can include vomiting, difficulty breathing, and unconsciousness. The effects of a Zarontin overdose can vary, depending on several factors, such as how much of the medication was taken and whether it was taken with any other medicines, alcohol, and/or drugs. Administering certain medications or pumping the stomach can help to treat a recent overdose. Dialysis may be necessary if the overdose was not recent.
Zarontin Overdose: An IntroductionZarontin® (ethosuximide) is a prescription medication used to control a certain type of epileptic seizure called absence seizures (also known as petit mal seizures). The effects of a Zarontin overdose can vary, depending on several factors, including the Zarontin dosage and whether it was taken with any other medications, alcohol, or street drugs.
If you happen to overdose on Zarontin, seek immediate medical attention.
Symptoms of a Zarontin OverdoseIf a person overdoses on Zarontin, the symptoms can vary. Some commonly reported symptoms of a Zarontin overdose include:
- Difficulty breathing
Life-threatening overdose symptoms are more likely if Zarontin is combined with alcohol or other medications.
The treatment for a Zarontin overdose can vary. If the Zarontin overdose was recent, the healthcare provider may use certain medicines or place a tube into the stomach to "pump the stomach." Once Zarontin is absorbed into the bloodstream (if the overdose was not recent), dialysis can be useful, as it may help remove Zarontin from the blood. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Close monitoring of the heart rate, blood pressure, and breathing
- Fluids through an intravenous line (IV)
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Zarontin.